MAUDE Adverse Event Report: ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number H787107120065
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on august 14, 2017: it was reported that during an angiographic procedure, the tip of the soft-vu sos 2 detached inside of the patient.The treating physician successfully removed the fractured tip via snare.The device was set aside and a new of the same device was used to complete the procedure.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a soft-vu catheter.A visual review of the catheter noted that the tip is fractured.The fracture occurs 5mm from the weld joint, on the soft tip.The customer's reported complaint description of soft-vu tip fracture is confirmed.Although the reported complaint description of catheter tip fracture is confirmed, a definitive root cause cannot be determined.A review of the lot history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Capa (b)(4) was initiated to determine the root cause and implement a corrective / preventative action for this type failure.The instructions for use, which is supplied to the end user with this catalog number, contains a statement; "reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6833577
Report Number1319211-2017-00084
Device Sequence Number125368
Product Code DQO
UDI-Device IdentifierH787107120065
UDI-PublicH787107120065
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2019
Device Catalogue NumberH787107120065
Device Lot Number5097681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer08/14/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;